This study reports a case of allergy to ergot-derived drugs in a patient with a prolactin (PRL)-secreting microadenoma. The anamnesis revealed allergic reactions to the administration of analgesics and antibiotics. The administra-tion of dopamine agonist drugs, such as bromocriptine (BRC; 2.5 mg) or lisu- ride (0.2 mg), induced after a few minutes the appearance of nausea, vomiting, postural hypotension, headache, edema of the glottis with dispnea and acroed- ema. The edemas disappeared a few hours after the administration of antihis- taminic drugs while nausea, vomiting, postural hypotension and headache persisted for a few days. Therefore, the patient was tested with another dopamine agonist nonergot-derived drug, quinagolide (CV 205-502), which did not cause side effects or allergic reactions. Furthermore, not only was the responsiveness to the drug optimal but it also normalized the PRL levels, and menses reappeared after more than a 5-year amenorrhea. This report suggests that ergot-derived drugs, such as lisuride and BRC. seldom induce allergic reactions apart from common side effects. Consequent-ly. the feasibility of using a new drug with a different molecular structure (nonergot derived) effective in the therapy of hyperprolactinemic syndromes represents a good alternative to conventional therapy.
- Dopamine agonists
- Ergot-derived drugs
ASJC Scopus subject areas
- Endocrinology, Diabetes and Metabolism
- Pediatrics, Perinatology, and Child Health